MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-140
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.Although the reported lot code is in the scope of the capa, there is no reported failure mode and therefore, is not in the scope of this recall.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.The following devices were also listed in this report: cat# 6021-4535; accolade (127 deg) size 4.5 accolade (127 deg) size 4.; lot# 34391902, cat# 542-11-62h; trident psl with purefix ha 62mm; lot# 30763001, cat# 623-00-40h; trident 0 deg insert 40mm; lot# 54rmne.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Distributor reported that "patient required a total revision of right hip.".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed via evaluation of the returned devices.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.The metal head has minor damage from explantation.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar event for the lot referenced.Conclusions: the subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall pfa was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
Distributor reported that "patient required a total revision of right hip." update 11/15/2022: based on product inspection of the returned device, loss of taper lock was noted.
 
Event or Problem Description
Distributor reported that "patient required a total revision of right hip." update 11/15/2022: based on product inspection of the returned device, loss of taper lock was noted.(b)(6) 2023 - med review states: 'on (b)(6) 2022, the patient underwent a revision at which time black fluid and black staining of the hip was noted.The femoral head was loose on the trunnion and the trunnion was eroded.Elevated iron levels were present.The femoral stem was well fixed but there was bone loss present.It was decided to delay reconstruction and a spacer was implanted.'.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, wear & abnormal ion levels involving an lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed via evaluation of the returned devices and through a review of the provided medical records by a clinical consultant.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.The metal head has minor damage from explantation.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'this patient underwent a right primary total hip replacement at some point in the past.He developed symptoms related to trunnion deformity with loosening of the femoral head with metallosis and bone loss with elevated metal ion levels.A two-stage revision was carried out initially to debride the hip, inserting a spacer and then at a second operation the hip was reconstructed.I can confirm that the first revision and the second revision occurred since i was able to review the operation reports.I cannot determine the root cause of this event with certainty.The causes of trunnionosis and metallosis elevated metal ion levels are multifactorial including surgical technique factors, patient activity level and bmi, and implant factors.The explanted prosthesis should be returned to stryker for examination and analysis by engineers.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar event for the lot referenced.Conclusions: the subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall pfa was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.The metal head has minor damage from explantation.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further investigation is required.

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key15407932
Report Number0002249697-2022-01333
Device Sequence Number6840046
Product Code JDI
UDI-Device Identifier07613327032727
UDI-Public07613327032727
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number6260-9-140
Device Catalogue Number6260-9-140
Device Lot NumberMHDMMW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/15/2022
07/03/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date12/07/2022
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale